It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....

Message Board

Posted by Kristie on March 27, 2000 at 10:58:30:

I read a few weeks ago something re: glucosamine increasing cholesterol levels when used over time. Does anyone know about this?
I have been using just glucosamine (I have heard chrondroitin ?sp does not really get absored/used by the body) for over a year now, since I was diagnosed with degenerative hips disease and arthritis in both hips. I am holding off on hip replacement (I am 46 yr old) now with cortisone shots--I get to go in this morn to get my second one. The first lasted about 4 months, and since it wore off I have been continuing naproxen & glucosamine & vitamins with vicodin or darvocet for breakthrough pain.
The next time I have an NSAID prescribed, I would like to try Vioxx--it sounds like alot of people are getting relief fromit. I tried Celebrex a few times, but had no luck with pain control or inflammation.
My doctor thinks if I have cortisone shots in the worst hip joint 3 or 4 times a year I will get relief and postpone surgery. The cortisone shot was the only thing that nearly made me feel normal, although then I found other problems in my back/spine that are probably due to my limping to compensate for my poor hips. Do you think this will cause a lot of degeneration also? The bone's already degenerated, but what about tissue?
Anyway, I am curious if anyone has comments re: glucosamine and cortisone shots. I have stayed on teh glucosamine and really don't know if it helps, but am afraid to go off to see. Also, I wonder if anyone has had experience with dosage. I see Gramps is doubling his dosage--does it really help?
Take care and thanks for any responses, Kristie

Follow Ups

All times are GMT -7. The time now is 10:12 PM.

Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!